Nexium & Acne

Have you experienced any acne related side effects from using Nexium? If so, please tell us about them below.

21 Replies to “Nexium & Acne”

  1. I am 34 yrs old and had never had acne problems in my life until my doctor prescribed nexium for my acid reflux problems. After being on nexium for 3 months I all of a sudden started having breakouts of acne and I was quite disturbed because i’ve had smooth pimpleless skin all my life. In my opinion the Nexium is responsible for causing my acne.

  2. Im 26 years old. iv had a history of mild acne since i was a teenager but after using Nexium , my face started popping with mega huge pimples. I started using Nexium on a daily basis (to treat GERD), n have been on it ever since. Pimples started appearing almost everday. It takes longer to heal (than usual). Ive tried so many different methods but its all still the same. It really has affected my life.

  3. i’m experiencing the same problem. i also tried all the possible ways to treat my acne. it seems there is no hope unless stopping my nexuim medication. pimples are popping out everyday. i’m loosing my self-stem.

  4. I have LPR or whatever is but I was also givin Nexium and started getting pimples…I never had a problem with Acne and now I do…I stopped taking it and they went away but then my throat started hurting again so I started taking it again and the pimples came back…I’m 33 if anybody was wondering,..

  5. Diagnosed with GERD at 40, only ever had cylical/ hormonal mild acne. Now I feel like a MONSTER! My face, ears, neck, chest, BELLY, shoulders, arms, back and butt! I am crying as I write this, I don’t know what to do! Doc put me on low dose antibiotic daily since October, it’s just getting worse! New, bigger & painful everyday, I am getting SCARS!

  6. Like the rest of you, I’ve had smooth acne-free skin my whole life. My skin is always complimented by others, and it’s one physical trait I’m quite proud of. Been on Nexium for only 2 weeks and have started getting pimples on my face and back. I asked a pharmacist friend who said my breakouts can’t be from the medication. So I am “relieved” that others have experienced this problem. But my heart goes out to each of you!! So sorry you’re having these side effects, as well. Thank you for sharing your experience on this blog. I’m considering stopping the medication and looking into surgical options since my doctor has mentioned I may be on this pill every day for the rest of my life.

  7. So relieved to have found this web page! I’ve had to use Nexium from Jan 2011 – Jul 2012. During this period I have had a terrible acne. I’ve been to see a gynecologist and gotten Diane Nova hormonal pills to help – no effect. I’ve been to see a dermatologist – no help. When I was able to stop using Nexium my skin became normal again. No more hurting, red acne!

    In Sept 2012 I had to start taking Nexium again and the acne came back within some days. After some weeks I fiund this page and told my doctor that also other people have experienced acn when using Nexium. My doctor changed Nexium to Somac and the acne started to go away within a couple of days and within a week my skin was good again.

    So yes, in my case Nexium causes terrible acne.

  8. I’ve experienced the same. I took prilosec for 8 years. 40-80mg/day. After about 5 years of taking 20 mg/day I had to up to 40mg because it wasn’t working as good. Then 60mg 2 years later then 80 mg last year. It actually helped clear my skin as I get breakouts from too much acid. I tried Nexium to see if I could take a lower dose. Nope. Have to take 80mg of that too. And it doesn’t work as well. Plus I’m gettin breakouts & behind my knee hurts really bad when I wake up. Think I’m going back to Prilosec. It constipated me at 80mg but 60mg/day was ok. Hope this helped someone.

  9. I was diagnosed with GERD some months back. The Doctor who diagnosed, prescribed Trustan a generic of Nexium. Almost overnight, I noticed that my facial skin started to erupt with large, sore red pimples, I could’nt believe my eyes on waking and looking in the mirror to witness this total mess. I cannot continue taking it and am wondering if there is an alternative medication for GERD.

  10. Nexium definitely causes acne! I’ve been on 40 mg for years now and ever since I started taking it, I started seeing deep painful pimples on my face that take a long time to heal. I never had acne in my youth. When I run out of Nexium and don’t take it for a week or so, my face clears without any extra effort. Unfortunately, Nexium works best for my GERD so I have no choice but to take it and suffer through my acne. Too bad it now scared some areas of my face.

  11. i’m pretty sure i got acne when i was eating omeprazole couple of years ago, and now the same thing is happening with esomeprazole.

  12. I’m also taking nexium for esophagitis because I was told it worked better to help heal the erosions in my esophagitis. Yes, the nexium causes acne, I never breakout with multiple pimples every single day and I get cystic ones too, on top of small white heads. I’ve taken prilosec before, and never had this happen. I’m female and in my thirties and I eat super healthy, slim and athletic. I can’t wait until I’m done with the 14th day and I’m getting off of it! I wish there was side effect labeling for this. Seems it may be disrupting the hormones and causing a hormonal imbalance….

  13. I thought I was getting cysts on my face from the nexium. I was told by my doctor it leaches calcium from my body so I was curious to know if maybe they are calcium deposits. Thank you all for your comments. I thought it was my poor diet.

  14. I’m 41 years old. I just started taking nexium about a month ago. I also started getting acne around my chin and nose. I also noticed some on my torso and upper leg. I had been taking prevacid for heartburn the last few years. The acne started when I switched to nexium.

  15. I started taking Nexium a week ago and right now I have quite a lot of pimples in my forehead. I just remembered I suspected the same of Omeprazole when I took it a few months ago. I have LPR which is pretty annoying and socially debilitating but this amount of pimples are very demoralizing as well.

  16. Oh OH, I was wondering why all of a sudden I have pimples coming up on my chin.I am 72 years old and this was a shock to me. I didn’t even have them when i was a young girl. I have been taken 1 a day for 5 days now. And seriously thinking about not taking this medicine anymore.I don’t take any kind of meds and now I know why..

  17. I never had acne until my pharmacy switched me to generic Nexium. I am 43 years old and never had acne in my life. Could this be the cause of my acne?

  18. I am 43 years old I haven’t taken Nexium for the last 3 years everyday and have noticed white head pimples all over my shoulders and upper arms I am on many different medications not sure if something else was causing it. For some reason I thought it may have been the Nexium so I discontinue taking that and yes everything did clear up so yes I do agree Nexium does have a side effect

  19. I am 23 I generally have a couple pimples on occasion. Since I started using Nexium, my face has been breaking out a ton. It is getting worse every day. Is there s way to avoid this?

Leave a Reply

Your email address will not be published.